Alert archive / Ohio / River Flood Warnings in 2009
River Flood Warning 35, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 21, 2009, 5:08 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Apr 21, 2009, 8:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2009, 5:08 AM EDT (09:08 UTC)
- In effect from
- Apr 21, 2009, 8:00 AM EDT
- Expired
- Apr 22, 2009, 1:13 AM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 15.05 ft at Apr 21, 2009, 4:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 210908 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 508 AM EDT TUE APR 21 2009 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-211708- /O.NEW.KCLE.FL.W.0035.090421T1200Z-090421T1800Z/ /KILO1.1.ER.090421T1200Z.090421T1200Z.090421T1200Z.NO/ 508 AM EDT TUE APR 21 2009 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE KILLBUCK CREEK NEAR KILLBUCK * UNTIL THIS AFTERNOON. * AT 5 AM TUESDAY THE STAGE WAS 14.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO RISE THIS MORNING AND CREST NEAR ITS 15.0 FOOT FLOOD STAGE THIS MORNING. * AT 16.0 FEET...FLOODING BEGINS IN LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK. $$
4 follow-up statements
000 WGUS81 KCLE 211615 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1215 PM EDT TUE APR 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-220015- /O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0100Z/ /KILO1.1.ER.090421T1400Z.090421T1600Z.090421T1900Z.NO/ 1215 PM EDT TUE APR 21 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK * UNTIL THIS EVENING. * AT 12 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK. $$
000 WGUS81 KCLE 211617 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1217 PM EDT TUE APR 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-220015- /O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0100Z/ /KILO1.1.ER.090421T1400Z.090421T1600Z.090421T1900Z.NO/ 1217 PM EDT TUE APR 21 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK * UNTIL THIS EVENING. * AT 12 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK. $$
000 WGUS81 KCLE 220048 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 848 PM EDT TUE APR 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-220622- /O.EXT.KCLE.FL.W.0035.000000T0000Z-090422T0622Z/ /KILO1.1.ER.090421T1400Z.090421T2100Z.090422T0022Z.NO/ 848 PM EDT TUE APR 21 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK * UNTIL LATE TONIGHT. * AT 8 PM TUESDAY THE STAGE WAS 15.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE TONIGHT. * AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK. $$
000 WGUS81 KCLE 220513 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 113 AM EDT WED APR 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-220543- /O.CAN.KCLE.FL.W.0035.000000T0000Z-090422T0622Z/ /KILO1.1.ER.090421T1400Z.090421T2100Z.090422T0200Z.NO/ 113 AM EDT WED APR 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 1 AM WEDNESDAY THE STAGE WAS 14.9 FEET AND FALLING. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE OVERNIGHT AND WILL CONTINUE TO FALL TO AROUND 13.0 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 21, 2:56 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 21, 2:56 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 256 AM EDT TUE APR 21 2009 .SYNOPSIS... SURFACE LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL REMAIN NEARLY STATIONARY THROUGH THIS EVENING BEFORE MOVING NORTHEAST OUT OF THE AREA WEDNESDAY. LOW PRESSURE ALOFT HOWEVER WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH MID WEEK. THURSDAY AND FRIDAY HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD ACROSS THE AREA && .NEAR TERM /THROUGH TODAY/... COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW COMBINED WITH DEEP MOISTURE ACROSS THE AREA. EXPECT THE AIRMASS TO BECOME UNSTABLE DURING THE DAY WITH HEATING. WILL KEEP POPS CATEGORICAL AS SHOWERS SHOULD FILL IN DURING THE LATE MORNING AND AFTERNOON IN RESPONSE TO LOW LEVEL HEATING FURTHER DESTABILIZING THE AIRMASS ACROSS THE AREA. COULD HAVE A FEW THUNDERSTORMS AS WELL SO WILL CONTINUE WITH THE MENTION OF POSSIBLE AFTERNOON THUNDER. TEMPS GENERALLY IN THE LOWER 50S. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... NO BIG CHANGED FOR THE SHORT TERM PERIOD. MODELS IN GENERAL AGREEMENT WITH LIFTING THE MICHIGAN SURFACE LOW ENE BY 12Z WEDNESDAY...REACHING WELL INTO QUEBEC BY EVENING. THE ASSOCIATED UPPER CLOSED LOW OVER MICHIGAN WILL OPEN AND FINALLY LIFT ENE OUT OF THE AREA WEDNESDAY NIGHT AS AN UPPER RIDGE MOVES INTO THE WESTERN LAKES. THIS UPPER RIDGE AND ASSOCIATED SURFACE HIGH OVER THE OHIO VALLEY WILL CONTINUE TO INFLUENCE THE AREA THROUGH THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... GENERAL AGREEMENT BETWEEN MODELS FRIDAY AND SATURDAY WITH THE GFS AND ECMWF BOTH SLOWLY SHIFTING THE UPPER RIDGE EAST. AT THE SURFACE THE HIGH WILL EXTEND INTO THE SOUTHEAST STATES FROM THE ATLANTIC WHILE A COLD FRONT AND TROF WILL BE MOVING SOUTHEAST ACROSS THE GREAT LAKES. THE GFS DEVELOPS LOW PRESSURE ON THE FRONT SATURDAY WHICH SLOES THE SE PROGRESSION OF THE FRONT WHILE THE OLD ECMWF DROPS THE FRONT ACROSS NORTHERN OHIO SATURDAY NIGHT. WILL SIDE WITH THE GFS AT THIS TIME WHICH KEEPS THE WARM AIR ACROSS THE AREA THROUGH THE WEEKEND BUT ALSO BRINGS THE FRONT IN SUNDAY NIGHT ALONG WITH POSSIBLY A LINE OF STORMS. AFTERNOON TEMPS SHOULD WARM INTO THE 70S FRIDAY THROUGH SUNDAY. FLOW WILL BE SOUTHERLY SO LAKE BREEZE WILL LIKELY BE LIMITED. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... NO SIGNIFICANT WEATHER PATTERN CHANGES DURING TAF PERIOD AS CYCLONIC FLOW AROUND SLOW MOVING LOW TO THE NORTH CONTINUES. TROUGHS WITH MORE WIDESPREAD SHRA WILL ROTATE EAST ACROSS LAKE ERIE AREA TUE AND TUE NIGHT. AREAS OF MVFR CLOUDS AND VSBY'S WITH THE SHRA WILL SPREAD EAST TODAY ACROSS TAFS AIDED BY DAYTIME HEATING TO CAUSE ADDITIONAL SHRA TO DEVELOP. ADDED INSTABILITY FROM UPPER LOW COULD ALLOW FOR A LITTLE LIGHTNING TO DEVELOP BUT SHOULD BE FEW AND FAR BETWEEN SO NOT ENOUGH OF A RISK AT THIS TIME TO MENTION IN TAFS. MVFR CIGS SHOULD BECOME PROGRESSIVELY MORE WIDESPREAD THIS AFTERNOON INTO TONIGHT AS DEVELOPING CU SPREADS INTO WIDESPREAD SC. .OUTLOOK...EXPECT AT LEAST MVFR CONDITIONS WEDNESDAY. THURSDAY INTO SATURDAY PREDOMINATELY VFR. && .MARINE... QUESTION IS HOW LONG IT WILL TAKE FOR SSW FLOW TO TURN MORE TO THE WSW TO ALLOW SMALL CRAFT CONDITIONS TO REDEVELOP. BEST GUESS IS FOR THIS TO TAKE PLACE LATER TUE NIGHT AS MOST PRONOUNCED TROUGH ROTATES ACROSS THE LAKE. SCA WILL LIKELY STAY IN FORCE UNTIL LATE WED NIGHT OR EARLY THU WHEN RIDGING LOOKS TO FINALLY MOVE INTO THE LAKE. RIDGE QUICKLY MOVES EAST OF THE LAKE THU NIGHT THEN PRESSURE GRADIENT TIGHTENS ACROSS THE LAKE ERIE AREA BETWEEN THE HIGH TO THE EAST AND APPROACHING LOW OVER THE UPPER LAKES. SOUTH FLOW OF 15 TO 20 AND MAYBE 15 TO 25 KNOTS LOOKS TO DEVELOP FRI INTO SAT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Apr 20, 7:08 PM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 708 PM EDT MON APR 20 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-212315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 708 PM EDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-212315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 708 PM EDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:24 PM EDT | Small Craft Advisory | CLE | 41 hr |
Nearby
River Flood Warnings in Ohio, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.